Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 2, 2021, 8:23 AM CDT for Nacogdoches County, Rusk County, Texas. It took effect at May 2, 2021, 5:30 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 8:23 AM CDT (13:23 UTC)
- In effect from
- May 2, 2021, 5:30 PM CDT
- Expired
- May 4, 2021, 8:14 AM CDT
- In force
- 39 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 15.45 ft at May 3, 2021, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
588
WGUS44 KSHV 021323
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
823 AM CDT Sun May 2 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-031330-
/O.NEW.KSHV.FL.W.0063.210502T2230Z-210505T2100Z/
/CUST2.1.ER.210502T2230Z.210503T1200Z.210504T0900Z.NO/
823 AM CDT Sun May 2 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the East Fork Angelina River Near Cushing.
* From this afternoon to Wednesday afternoon.
* At 7:15 AM CDT Sunday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 15.4 feet tomorrow morning. It will
then fall below flood stage early Tuesday morning.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
254 follow-up statements
094
WGUS84 KSHV 030124
FLSSHV
Flood Statement
National Weather Service Shreveport LA
824 PM CDT Sun May 2 2021
...The Flood Warning continues for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-040130-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210505T1200Z/
/CUST2.1.ER.210503T0250Z.210503T1200Z.210504T0000Z.NO/
824 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until Wednesday morning...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Wednesday morning.
* At 8:15 PM CDT Sunday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 15.2 feet tomorrow morning. It will
then fall below flood stage tomorrow evening.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
10653
WGUS84 KSHV 031413
FLSSHV
Flood Statement
National Weather Service Shreveport LA
913 AM CDT Mon May 3 2021
...The Flood Warning is extended for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-041415-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210506T0300Z/
/CUST2.1.ER.210503T0145Z.210503T1315Z.210504T1500Z.NO/
913 AM CDT Mon May 3 2021
...The Flood Warning is now in effect until late Wednesday evening...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Wednesday evening.
* At 8:15 AM CDT Monday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
tomorrow morning and continue falling to 11.6 feet Saturday
morning.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
25801
WGUS84 KSHV 040431
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1131 PM CDT Mon May 3 2021
...The Flood Warning continues for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-050445-
/O.EXT.KSHV.FL.W.0063.000000T0000Z-210506T0000Z/
/CUST2.1.ER.210503T0145Z.210503T1515Z.210504T1200Z.NO/
1131 PM CDT Mon May 3 2021
...The Flood Warning is now in effect until Wednesday evening...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Wednesday evening.
* At 10:15 PM CDT Monday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 PM CDT Monday was 15.4 feet.
* Forecast...The river is expected to rise to a crest of 15.2 feet
just after midnight tonight. It will then fall below flood stage
tomorrow morning.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
10024
WGUS84 KSHV 041314
FLSSHV
Flood Statement
National Weather Service Shreveport LA
814 AM CDT Tue May 4 2021
...The Flood Warning is cancelled for the following waterway in
Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
TXC347-401-041415-
/O.CAN.KSHV.FL.W.0063.000000T0000Z-210504T1314Z/
/CUST2.1.ER.210503T0145Z.210503T1515Z.210504T1200Z.NO/
814 AM CDT Tue May 4 2021
...The Flood Warning for the East Fork Angelina River Near Cushing
has been cancelled...
The Flood Warning is cancelled for
the East Fork Angelina River Near Cushing.
* At 7:15 AM CDT Tuesday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to fall to 11.1 feet Sunday
morning.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 6:57 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 2, 6:57 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 657 AM CDT Sun May 2 2021 .AVIATION... For the 02/12Z TAF period, MVFR/IFR cigs continue to spread across our area terminals this morning with occasional LIFR cigs possible as well. Convection will also increasingly accompany these low cigs as an upper level low lifts farther NE into the region with showers and thunderstorms gradually expanding across all terminals through much of today. Cigs/vsbys will generally remain in the IFR/MVFR range through most of today until convection begins to diminish from SW to NE through the afternoon in East Texas and eventually farther east over North Louisiana and South Arkansas into the evening hours. Cigs should improve to low VFR toward the end of the pd with some partial clearing possible in East Texas. However, low cigs will build back into the region after midnight tonight. E/SE winds around 10 kts this morning will increase closer to 15 kts with higher gusts through this afternoon. /19/ && .PREV DISCUSSION... /issued 417 AM CDT Sun May 2 2021/ SHORT TERM.../Today through Monday/ Our well-advertised upper level low continues to slowly churn its way eastward from Central Texas early this morning with convection noted farther east across much of our region. In addition, a sfc low is also noted near Waco, Texas with increasingly warm, moist Gulf of Mexico air lifting north along a advancing warm front. Sfc temperatures and dew points are both in the 60s this morning, and expect dew points to remain fairly close to current readings throughout today and possibly rise a few more degrees with the warm front lifting across the region. In doing so, this will aid in deeper convection developing as we move through late morning into this afternoon, especially across the eastern half of the region where the SPC has highlighted a Slight Risk from generally along and east of the I-49 corridor. Farther west, the threat is a Marginal Risk along either side of LA/TX state line and northward into extreme SW Arkansas. As far as modes of severe weather are concerned, expect all threats to be in the mix as storms develop and intensify in the increasingly warm environment this afternoon with further destabilization in the wake of the warm front, albeit not particularly strong for this time of year. However, bulk shear values will also be on the increase with the advancing low from Central Texas. With that said, cannot rule out a the possibility of an isolated tornado or two this afternoon in addition to the wind and hail threats which are the primary concerns, especially in the aforementioned Slight Risk area covering our eastern zones across North Louisiana and South Arkansas. As far as temperatures are concerned, expect highs to range from the mid and upper 70s north to the lower 80s south despite the clouds and convection. By this evening and overnight, convection will be exiting the region with the upper low continuing to evolve into an open trough as it lifts into the Mid-South region. In its wake, warm and muggy overnight temperatures are expected with strong southerly flow prevailing in wake of the warm front. Although skies may partially clear across some areas during the evening hours, expect clouds to gradually build back in through the overnight with overcast skies by Monday morning. Southerly winds will continue to increase into the day on Monday with clouds expected to scatter out by afternoon and temperatures soaring into the upper 80s to lower 90s for highs. /19/ LONG TERM.../Monday Night through Saturday/ By 00Z Tuesday, our next weathermaker will be on our northwestern doorstep as an upper level trough propagates eastward from the Rocky Mountains across the Southern Plains. The associated cold front will bring significant precip chances to the area overnight and through the day Tuesday. Followed NBM guidance regarding PoP values and timing. Lows will not fall below the mid-upper 60s overnight, and will climb into the upper 70s to low 80s Tuesday. The forcing provided by this cold front will interact with a warm, moist environment as it crosses the Four State Region from NW to SE Tuesday. The primary risk for severe thunderstorms remains just to our north, but a Marginal Risk exists north of the I-20 corridor. Will be monitoring subsequent updates, as the risk may be extended further south. Presently, the primary threats look to be straightline winds with the line of thunderstorms, as well as locally heavy rainfall, with totals of 2+ inches possible. As the cold front clears our area late on Tuesday, the departing upper level trough will give way to relatively zonal flow followed by ridging. In the wake of the front, average temperatures will prevail. Highs will be in the middle 70s to low 80s and lows in the middle 50s to low 60s, gradually warming later in the week. Conditions will remain completely dry through the week, until PoPs begin to increase in our northern reaches next weekend. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 80 69 90 69 / 90 0 0 30 MLU 79 69 89 72 / 90 20 0 20 DEQ 75 64 87 65 / 90 20 0 40 TXK 76 69 89 69 / 90 10 0 40 ELD 77 65 90 69 / 90 20 0 30 TYR 81 70 89 67 / 60 0 0 30 GGG 80 68 89 67 / 70 0 0 30 LFK 83 70 90 69 / 50 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/26/12
Hazardous weather outlook, May 2, 5:14 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 514 AM CDT Sun May 2 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 514 AM CDT Sun May 2 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Severe thunderstorms are forecast to impact the area Sunday, particularly east of the I-49 corridor. The primary threats with these storms are expected to be damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Monday will see a brief break from active weather until storms return late Monday night into Tuesday with an increasing threat of severe thunderstorms along and ahead of a cold front. Damaging winds appear to be the most likely threat with this line, but all modes of severe weather, including tornadoes could be in play. In addition, heavy rainfall may pose a flash flooding threat. No hazardous weather is expected Wednesday through the end of the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed through Tuesday.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:04 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 5 days |
| May 1, 9:05 PM CDT | River Flood Warning | SHV | Gregg | 59 hr |
| May 1, 9:05 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 21 days |
| May 1, 10:07 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.